Alert archive / Vermont / Frost Advisories in 2015
Frost Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 20, 2015, 1:18 PM EDT for 6 counties in Vermont; 4 counties in New York. It took effect at May 21, 2015, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2015, 1:18 PM EDT (17:18 UTC)
- In effect from
- May 21, 2015, 12:00 AM EDT
- Expired
- May 21, 2015, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS71 KBTV 201718 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 118 PM EDT WED MAY 20 2015 NYZ029>031-034-VTZ003-004-006>008-010-012-211200- /O.NEW.KBTV.FR.Y.0002.150521T0400Z-150521T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- WINDSOR- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION 118 PM EDT WED MAY 20 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS IN NEW YORK AND VERMONT EAST OF THE SPINE OF THE GREEN MOUNTAINS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...12AM THROUGH 8AM THURSDAY. * IMPACTS...AREAS OF FROST MAY RESULT IN DAMAGE TO VEGETATION THAT IS UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
1 follow-up statement
863 WWUS71 KBTV 211100 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 700 AM EDT THU MAY 21 2015 NYZ029>031-034-VTZ003-004-006>008-010-012-211200- /O.CAN.KBTV.FR.Y.0002.000000T0000Z-150521T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- WINDSOR- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION 700 AM EDT THU MAY 21 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK AND EASTERN VERMONT. SURFACE TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS THE ADVISORY AREA ENDING THE THREAT OF FROST. $$ LAHIFF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 20, 10:44 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 20, 10:44 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1044 AM EDT WED MAY 20 2015 .SYNOPSIS... NORTHWESTERLY WINDS TODAY WILL USHER IN BELOW NORMAL TEMPERATURES ACROSS THE ENTIRE NORTH COUNTRY. CLEARING SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO FALL AND CREATE SOME FROST OVER THE NORTHERN ADIRONDACKS AS WELL AS THE EASTERN HALF OF VERMONT. DRY WEATHER IS EXPECTED ON THURSDAY WITH A RETURN TOWARD SEASONAL TEMPERATURES. THE NEXT CHANCE FOR PRECIPITATION WILL COME ON FRIDAY AS A TROUGH OF LOW PRESSURE MOVES DOWN INTO THE REGION FROM CANADA. BELOW NORMAL TEMPERATURES ARE EXPECTED ONCE AGAIN. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1024 AM EDT WEDNESDAY... MOST OF THE LIGHT RADAR ECHOS HAVE GONE AWAY SO I WENT AHEAD AND DROPPED THE SLIGHT CHANCE OF SHOWERS OVER THE ADIRONDACKS. CURRENT VISIBLE SATELLITE SHOWS THE WIDESPREAD CLOUDS BEGINNING TO ERODE WITH THE DAYTIME HEATING. A DRY SLOT HAS ALREADY STARTED TO MOVE INTO THE SAINT LAWRENCE VALLEY AND THAT SHOULD CONTINUE THROUGH THE REST OF THE MID MORNING. EXPECT WE SHOULD CLEAR OUT IN THE VALLEYS BY AROUND NOON TO 1 PM. THE ONLY OTHER SLIGHT CHANGE TO THE FORECAST WAS THE WINDS. MODERATELY STEEP LAPSE RATES ARE COMBINING WITH A RELATIVELY MIXED ATMOSPHERE TO PRODUCE GUSTY WINDS ALL ACROSS THE FORECAST REGION. I WENT AHEAD AND BUMPED UP THE WINDS AND GUSTS FOR THE CHAMPLAIN VALLEY AND IN THE GREENS WHERE GUST TO 15-25 ARE BEING REPORTED. PREVIOUS DISCUSSION AS OF 418 AM WEDNESDAY...EXTENSIVE REGION OF CLOUDS EXISTS OVER MUCH OF THE AREA THIS MORNING AND SHOULD PERSIST THROUGH THE REMAINDER OF THE MORNING HOURS BEFORE GRADUALLY ERODING. EVEN GETTING SOME LIGHT RAIN SHOWERS/SPRINKLES OVER THE NORTHERN PORTIONS OF THE NEW YORK AND VERMONT AND THUS HAVE INCLUDED IN THE FORECAST THROUGH MIDDAY. OTHERWISE COLD AIR ADVECTION PERSISTS TODAY WITH HIGHS ONLY IN THE 50S TO AROUND 60. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/... AS OF 418 AM EDT WEDNESDAY...THE CLEARING TREND CONTINUES AND WITH WINDS TAPERING OFF...TEMPERATURES SHOULD DROP TO THE POINT WHERE SOME FROST MAY DEVELOP OVER THE NORTHERN ADIRONDACKS AND EASTERN HALF OF VERMONT. MID AND HIGH LEVEL MOISTURE MOVING INTO THE REGION LATER TONIGHT COULD LIMIT THE TEMPERATURES FROM FALLING SIGNIFICANTLY AND CREATING WIDESPREAD FROST. SO HAVE JUST INCLUDED PATCHY FROST FOR NOW IN THE NORTHERN ADIRONDACKS AND EASTERN HALF OF VERMONT. WITH A DRY AIR MASS IN PLACE FOR THURSDAY...TEMPERATURES WILL REBOUND BACK TO SEASONAL NORMALS AND NO PRECIPITATION IS EXPECTED. IT DOES LOOK LIKE A SHORTWAVE TROUGH WILL DROP DOWN FROM CANADA ON FRIDAY AND THIS SHOULD INCREASE THE CLOUDS OVER THE AREA AND BRING A CHANCE OF SHOWERS. THE CLOUDS AND SHOWERS WILL ALSO KEEP HIGH TEMPERATURES SEVERAL DEGREES BELOW NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 409 AM EDT WEDNESDAY...EXCELLENT MODEL CONSISTENCY CONTINUES FOR THE FIRST HALF OF THE EXTENDED PERIOD THROUGH THIS WEEKEND, WITH MORE UNCERTAINTY UNFOLDING GOING INTO THE BEGINNING OF NEXT WEEK. WE START THE FORECAST PERIOD ON FRIDAY NIGHT WHERE SURFACE HIGH PRESSURE BEGINS BUILDING INTO THE REGION FROM THE GREAT LAKES WHILE AN UPPER LEVEL TROUGH IS EXITING TO OUR NORTHEAST. NORTHERLY FLOW BETWEEN THESE 2 FEATURES WILL USHER IN AN UNSEASONABLY COLD AIR MASS WITH LOW TEMPERATURES FALLING INTO THE LOW-MID 30S AREA-WIDE WITH SOME UPPER 20S POSSIBLE IN THE THE TYPICALLY COLDER REGIONS OF THE NORTHEAST KINGDOM AND NORTHERN ADIRONDACKS. IF THE MODELS CONTINUE TO TREND IN THIS DIRECTION FROST/FREEZE HEADLINES COULD BE WARRANTED BUT WILL LARGELY HINGE ON WINDS DROPPING OFF WITH THE CURRENT FORECAST HOLDING INTO 4-8KTS IN THE BOUNDARY LAYER WHICH MAY INHIBIT FROST DEVELOPMENT. AS WE PROGRESS INTO THE WEEKEND THE AFOREMENTIONED SURFACE HIGH BUILDS OVER THE NORTH COUNTRY WITH A COOL BUT DRY DAY EXPECTED FOR SATURDAY AND HIGHS RANGING THROUGH THE 60S. GENERALLY DRY CONDITIONS CONTINUE FOR SUNDAY AS WELL WITH TEMPERATURES MODERATING AS THE HIGH SHIFTS OFFSHORE. COULD SEE A FEW ISOLATED SHOWERS/SPRINKLES ALONG THE INTL BORDER WITH WEAK SHORTWAVE ENERGY PASSING NORTH, BUT OVERALL MOST OF THE ARES SHOULD REMAIN DRY. THIS SHOULD MAKE RUNNERS PARTICIPATING IN THE VERMONT CITY MARATHON HAPPY, WITH A NICE COOL START TO THE RACE EXPECTED IN THE 50S, WARMING INTO THE LOW 70S FOR THE RACE END AND AFTERNOON FESTIVITIES. AS I MENTIONED ABOVE, A LITTLE MORE UNCERTAINTY BEGINS TO UNFOLD IN THE FORECAST AS WE HEAD INTO SUNDAY NIGHT AND THE BEGINNING OF NEXT WEEK. LATEST GFS AND ECMWF HANDLE AN UPPER RIDGE OVER THE CENTRAL CONUS OVER THE WEEKEND DIFFERENTLY, AFFECTING CHANCES FOR PRECIP MONDAY AND TUESDAY. WHERE THE ECMWF HOLDS ONTO THE RIDGE AND BUILDS IT INTO THE NORTHEAST, THE GFS NUDGES IT SOUTHWARD ALLOWING A FAST WEST/NORTHWEST FLOW TO DEVELOP ACROSS THE NORTHEAST. GFS SOLUTION WOULD INTRODUCE CHANCES FOR SHOWERS AND POSSIBLY THUNDERSTORMS WITH SEVERAL EMBEDDED SHORTWAVES MOVING THROUGH THE FLOW ALOFT, WHILE THE ECMWF IS JUST SLOWER OFFERING DRY WEATHER MONDAY, AND SHORTWAVE ENERGY ARRIVING TUESDAY INSTEAD. THIS FAR OUT, I'M GOING TO PLAY IT SAFE AND OFFER CHANCE POPS FOR NOW WITH TEMPERATURES CONTINUING ABOVE NORMAL. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... THROUGH 12Z THURSDAY...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. BKN-OVC VFR DECK AROUND 050-060KFT WILL PERSIST THROUGH MID-DAY WITH SOME LINGERING MVFR THROUGH 14Z, THEN TREND TO SCT-BKN THIS AFTERNOON AND EVENTUALLY SKC BY 00Z. WINDS REMAIN GUSTY FROM THE WEST-SOUTHWEST SUSTAINED 10-15KTS WITH GUSTS UP TO 18-25KTS THROUGH THE DAY, BUT ABATE AFTER 00Z TO AROUND 3-6KTS. OUTLOOK 12Z THURSDAY THROUGH SUNDAY... 12Z THURSDAY - 12Z FRIDAY...VFR UNDER HIGH PRESSURE. 12Z FRIDAY - 00Z SATURDAY...MAINLY VFR WITH BRIEF MVFR RAIN SHOWERS POSSIBLE. 00Z SATURDAY - 12Z SUNDAY...VFR UNDER HIGH PRESSURE. 12Z SUNDAY - 00Z MONDAY...MAINLY VFR THOUGH A COLD FRONT MAY TRIGGER SHOWERS ACROSS NORTHERN TERMINALS. && .MARINE... AS OF 412 AM EDT WEDNESDAY...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE CHAMPLAIN TODAY. WHILE WINDS HAVE DROPPED OFF A BIT THIS MORNING, THEY ARE FORECAST TO PICK BACK UP TO 15 TO 25 KNOTS AGAIN THIS AFTERNOON. WAVES OF 1 TO 3 FEET ARE EXPECTED, CREATING A LIGHT TO MODERATE CHOP ON THE OPEN WATERS. SMALL CRAFTS SHOULD EXERCISE CAUTION WHILE OPERATING ON THE LAKE TODAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON/DEAL SHORT TERM...EVENSON LONG TERM...LAHIFF AVIATION...LAHIFF MARINE...LAHIFF
Hazardous weather outlook, May 20, 4:14 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 414 AM EDT WED MAY 20 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-210815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 414 AM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE POTENTIAL WILL EXIST TONIGHT FOR SOME PATCHY FROST OVER THE NORTHERN ADIRONDACKS OF NEW YORK AND THE EASTERN HALF OF VERMONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A BETTER POTENTIAL FOR MORE WIDESPREAD FROST WILL EXIST FRIDAY NIGHT INTO SATURDAY MORNING OVER MUCH OF NORTHERN NEW YORK AND VERMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Vermont, 2015Frost Advisories in New York, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.